Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 18, 2015, 11:47 AM PDT for Riverside County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 11:47 AM PDT (18:47 UTC)
- Expired
- Jul 18, 2015, 2:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Riverside County, CA
The radar
The Yuma radar (KYUX), 156 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 12:35 PM PDT | FLASH FLOOD | 5 Ne Desert Center, CA | WATER REPORTED FLOWING DOWN HWY 177 AND KAISER RD WITH MEASURED 3 INCHES OF WATER ON THE ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2526 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WGUS55 KPSR 181847
FFWPSR
CAC065-182145-
/O.NEW.KPSR.FF.W.0004.150718T1847Z-150718T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1147 AM PDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 245 PM PDT
* AT 1144 AM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
VERY HEAVY RAIN ACROSS PORTIONS OF EASTERN RIVERSIDE COUNTY NEAR
DESERT CENTER. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DESERT CENTER...AREAS ALONG HWY 177 NORTH OF DESERT CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3386 11509 3365 11532 3368 11543 3379 11546
3393 11535
$$
CK1 follow-up statement
957
WGUS75 KPSR 181944
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1244 PM PDT SAT JUL 18 2015
CAC065-182145-
/O.CON.KPSR.FF.W.0004.000000T0000Z-150718T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
1244 PM PDT SAT JUL 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR
CENTRAL RIVERSIDE COUNTY...
AT 1234 PM PDT...DOPPLER RADAR INDICATED RAINFALL ESTIMATES OF UP TO
THREE INCHES OF RAIN HAS ALREADY FALLEN IN EASTERN RIVERSIDE COUNTY
ALONG HWY 177 JUST NORTH OF INTERSTATE 10. A SPOTTER HAS REPORTED
WATER FLOWING ACROSS HWY 177 NORTH OF DESERT CENTER AND OTHER RURAL
ROADWAYS. FLASH FLOODING IS EXPECTED ACROSS PORTIONS OF THE WARNED
AREA. ADDITIONAL RAINFALL AMOUNT OF UP TO ONE INCH ARE POSSIBLE
THROUGH 2 PM PDT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DESERT CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3386 11509 3365 11532 3368 11543 3379 11546
3393 11535
$$
CKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 9:01 AM PDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 18, 9:01 AM PDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 901 AM MST SAT JUL 18 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BECOME MORE COMMON ACROSS THE REGION THROUGH THE WEEKEND AS TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM DOLORES REMAINS ACROSS THE DESERT SOUTHWEST. THIS WILL ALSO RESULT IN CLOUDY SKIES AND BELOW NORMAL TEMPERATURES THIS WEEKEND. SOMEWHAT DRIER AIR WILL MOVE INTO THE REGION EARLY NEXT WEEK WITH A RETURN TO TYPICAL MONSOON CONDITIONS. && .DISCUSSION... AS OF THE MIDDLE PART OF THIS MORNING...MUCH OF THE REGION IS FREE OF SHOWERS AND THUNDERSTORMS. THE ONLY ACTIVITY IS CURRENTLY MOVING NORTHWARD THROUGH SOUTHERN CALIFORNIA JUST OUTSIDE OUR CWA. EXTENSIVE CLOUDINESS REMAINS A PROBLEM FOR POTENTIAL DESTABILIZATION AS ATMOSPHERIC PROFILES SHOW ONLY A WEAKLY UNSTABLE ENVIRONMENT AT THE MOMENT...BUT ALSO WITH SOME WEAK CONVECTIVE INHIBITION. PLENTY OF MOISTURE IS IN PLACE...BUT WITH ANTICYCLONIC SOUTH-SOUTHWESTERLY FLOW ALOFT AM NOT TOTALLY SURPRISED BY THE LACK OF CONVECTION THIS MORNING. HAVE LOWERED POPS BOTH FOR THE REST OF THE MORNING AND FOR THIS AFTERNOON AS I THINK IT WILL BE A SLOW START TO TODAY...BUT FEEL THIS EVENING WILL BE MUCH MORE ACTIVE. AS THE DAY PROGRESSES AND AS MORE BREAKS IN THE CLOUDS APPEAR...THE ATMOSPHERE SHOULD DESTABILIZE ENOUGH FOR THUNDERSTORM DEVELOPMENT TO OCCUR FIRST OVER HIGHER TERRAIN SPOTS AND THEN ALONG CONVECTIVE OUTFLOWS. MESOSCALE MODELS ARE STILL NOT IN GOOD AGREEMENT WITH WHERE STORM DEVELOPMENT WILL EXACTLY BE LATER TODAY. FEEL THE BEST CHANCES WILL AGAIN BEFORE OVER PORTIONS OF SOUTHEAST CALIFORNIA AND WEST- CENTRAL ARIZONA IN AN AREA OF MORE FAVORABLE VERTICAL ASCENT NEAR AN UPPER LEVEL JET MAX OVER THE GREAT BASIN AND NORTHERN ARIZONA. ONCE STORM OUTFLOWS COME INTO PLAY...FEEL ACTIVITY THIS EVENING WILL LIKELY SHIFT MORE INTO CENTRAL ARIZONA DUE TO THE LIGHT SOUTHWESTERLY STEERING FLOW. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH THIS EVENING. && .PREVIOUS DISCUSSION... EARLY MORNING WATER VAPOR IMAGERY CONTINUES TO REVEAL TROPICAL STORM DOLORES OFF THE BAJA COAST WITH A PLUME OF MID LEVEL MOISTURE STRETCHING WELL THROUGH ARIZONA INTO COLORADO. BLENDED TPW IMAGERY AND GPS IPW DATA SUGGEST PWATS HAVE RISEN TO AROUND 1.5 INCHES ACROSS THE ARIZONA DESERTS ALTHOUGH VALUES ARE STILL LACKING SOMEWHAT /1.3 INCHES/ ACROSS SOUTHEAST CALIFORNIA. THE ONLY NEARBY ACTIVITY THAT REMAINS THIS MORNING ARE A FEW SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST ARIZONA. LOOKING UPSTREAM THERE ARE 2 DECAYING COMPLEXES OVER SOUTHERN SONORA THAT ARE MIGRATING TOWARD THE REGION...STILL SEVERAL HOURS AWAY FROM INFLUENCING OUR WEATHER. IN THE VERY SHORT TERM...I MADE SOME DOWNWARD ADJUSTMENTS TO POPS FOR THE REST OF THE EARLY MORNING HOURS. NEARLY ALL MODEL GUIDANCE SUGGESTS IF ANYTHING DEVELOPS OVERHEAD IT WILL BE VERY ISOLATED IN NATURE. ANOTHER COMPLICATED SITUATION FOR TODAY AS THERE WILL BE MORE THAN ENOUGH MOISTURE IN PLACE FOR STORM DEVELOPMENT...BUT THE BIG QUESTIONS ARE FOCUSED ON HOW MUCH HEATING AND INSTABILITY WILL BE MADE AVAILABLE BY THIS AFTERNOON. TAKING A LOOK AT THE SPC SSEO...NCAR HI-RES ENSEMBLE...AND THE PAST FEW RUNS OF THE HRRR...ALL MODELS SUGGEST THE UPSTREAM SONORAN SHORTWAVE WILL TRIGGER CONVECTION AS EARLY AS 18Z ACROSS SOUTHEAST CALIFORNIA AND AROUND 21Z-00Z ACROSS THE DESERTS. AS WAS THE CASE ON FRIDAY...CONVECTION WILL BE SCATTERED IN NATURE AND NOT EVERYONE WILL SEE APPRECIABLE RAINFALL BUT WITH PWATS FORECAST TO CLIMB NORTH OF 1.7 INCHES THIS AFTERNOON...I WILL STICK WITH THE FLASH FLOOD WATCH. ONE ITEM WORTH NOTING IS THAT STORMS HAD NO PROBLEM DEVELOPING AND MOVING THROUGH SOUTHEAST CALIFORNIA ON FRIDAY AND THE ATMOSPHERE SHOULD BE EVEN MORE FAVORABLE IN THESE AREAS LATER TODAY. SURE ENOUGH THERE IS TIGHT CLUSTERING OF INDIVIDUAL ENSEMBLE MEMBERS FROM THE SSEO AND NCAR'S ENSEMBLE ACROSS SOUTHEAST CALIFORNIA WITH NUMEROUS SHOWERS AND STORMS FORECAST TO DEVELOP. I WILL EXPAND THE FLASH FLOOD WATCH TO INCLUDE THE REST OF OUR SOUTHEAST CALIFORNIA ZONES. WHILE CONFIDENCE IN EXACTLY HOW TODAY WILL PLAY OUT IS LOW...I HAVE ENOUGH CONFIDENCE TO EXPAND THE WATCH WESTWARD AS A PRECAUTIONARY MEASURE. SUNDAY'S FORECAST IS EVEN MORE TRICKY AS IT'S ENTIRELY PREDICATED ON HOW ACTIVE CONDITIONS ARE ON SATURDAY. IF THE ATMOSPHERE IS WORKED OVER THEN SUNDAY SHOULD ONLY SEE SCATTERED SHOWERS AND THUNDERSTORMS. IF NOT...THEN IT COULD BE ANOTHER ACTIVE DAY. NAM AND GFS ARE INDICATING SLIGHTLY DRIER AIR ACROSS THE AREA WHICH COULD HELP MITIGATE STORM CHANCES BUT I STILL THINK POPS THAT ARE WELL ABOVE CLIMO ARE WARRANTED THROUGH THE END OF THE WEEKEND /PWATS WILL STILL BE IN THE 75TH TO 90TH PERCENTILE/. THE REAL DRY AIR IS EXPECTED TO ARRIVE MONDAY AND TUESDAY AS THE REMNANT CIRCULATION FROM TROPICAL STORM DOLORES DRIFTS THROUGH CALIFORNIA AND USHERS IN A PROLONGED PERIOD OF DRY/SOUTHWESTERLY FLOW ALOFT. BL MIXING RATIOS ARE FORECAST TO FALL TO AROUND 5-6 G/KG THROUGH MUCH OF THE UPCOMING WEEK COINCIDENT WITH VIRTUALLY NO MLCAPE/MUCAPE ACROSS THE AREA. CLIMO- LIKE POPS HAVE BEEN DRAWN IN MONDAY AND ESPECIALLY FROM TUESDAY ONWARD. THE AREAS MOST LIKELY TO SEE ANY STORM DEVELOPMENT WOULD BE THE HIGHER TERRAIN SPOTS NORTH/EAST OF PHOENIX ALTHOUGH EVEN THEY MAY SEE A BREAK AT TIMES NEXT WEEK. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... TYPICAL LIGHT EASTERLY AM WINDS TO PERSIST THROUGH MIDDAY WITH INCREASING CLOUD COVERAGE. BETTER PERFORMING HI-RES MODELS ALSO HINT AT SOME SHOWER ACTIVITY AMONGST THE THICKER CLOUD COVER...SO INCLUDED VCSH MENTION FOR THE PHX TERMINALS THROUGH THE LATE AM. SMALL...BUT STILL ERRATIC WIND SHIFTS...MAY RESULT FROM THE PASSING SHOWERS. WITH STILL PLENTY OF MOISTURE IN PLACE AND INSTABILITY TO BE REALIZED...STORMS ARE EXPECTED TO DEVELOP AGAIN DURING THE MIDDAY/AFTN HOURS ACROSS MUCH OF W/SW AZ. STORMS MAY APPROACH THE PERIPHERY OF THE PHX METRO BY THE AFTERNOON....ESPECIALLY THE WESTERN/SOUTHERN FRINGE...BUT OUTFLOW WINDS ARE CONCEPTUALLY MORE LIKELY TO BE OBSERVED BEFORE THUNDER AT THE ACTUAL TERMINALS. FAIRLY COMPLEX FORECAST PERIOD STILL SUPPORTING LOW TO MODERATE CONFIDENCE FOR THE MID TO LATE TAF PERIOD. KPHX CONFIDENCE... WINDS - MODERATE ON TIMING OF SHIFTS AND HEADINGS. PRECIP - MODERATE FOR VCTS COVERAGE...LOW FOR TIMING AT THE TERMINAL. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... AM SKIES WILL CONTINUE TO CLOUD UP AND WINDS WILL GNLY HOLD SOUTHERLY HEADINGS FOR KBLH AND SOUTHEASTERLY HEADINGS FOR KIPL. ANOTHER ROUND OF STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON WITH ERRATIC STRONG WIND SHIFTS AND HEAVY RAINFALL IMPACTS PSBL FOR THE TERMINALS. CURRENT THINKING IS STORMS WILL BEGIN TO DEVELOP/FIRE IN THE VERY LATE AM...POSSIBLY MORE MIDDAY...AND LAST THROUGH THE AFTN/EARLY EVENING HOURS. ACTIVITY WILL GRADUALLY TRANSITION TO MORE SHOWERY REGIME ONCE THE ATMOSPHERE SLOWLY STABILIZES INTO THE EVENING...WITH BKN TO OVC MID LEVEL DEBRIS CLOUDS REMAINING OVER THE AREA INTO SUNDAY AM. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... CONDITIONS WILL GRADUALLY DRY OUT STARTING MONDAY...BUT LINGERING MOISTURE WILL PROVIDE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS OVER AT LEAST EASTERN ARIZONA AND POTENTIALLY PORTIONS OF SOUTH- CENTRAL ARIZONA AND THEN UP BY EARLY NEXT WEEK AS DRIER FLOW ALOFT OUT OF THE WEST TRANSITIONS INTO THE AREA. MORE OF A TYPICAL MONSOON REGIME SETS UP STARTING TUESDAY WITH THE DAILY AFTN/EVE THREAT OF STORMS OVER THE HIGHER TERRAIN AND POTENTIAL FOR STORM OUTFLOW WINDS DOWN THROUGHOUT THE LOWER DESERT ELEVATIONS. MINIMUM HUMIDITIES OVER THE DESERTS WILL FOR THE MOST PART DROP INTO THE TEENS EACH DAY. TEMPERATURES WILL WARM TO NEAR NORMAL LEVELS BY THE MIDDLE OF THE WEEK. && .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY AGAIN ON SUNDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ020>028. CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ030>033. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN PREVIOUS DISCUSSION...LEINS AVIATION...NOLTE FIRE WEATHER...KUHLMAN
In the hours before
Special weather statement, Jul 18, 10:05 AM PDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1005 AM PDT SAT JUL 18 2015
CAZ030-032-181745-
RIVERSIDE COUNTY/EASTERN DESERTS CA-JOSHUA TREE NATIONAL PARK CA-
1005 AM PDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN RIVERSIDE AND SOUTHERN SAN BERNARDINO COUNTIES
UNTIL 1045 AM PDT
AT 1003 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF COACHELLA...MOVING NORTHEAST AT 20 MPH. THE STORM
WILL MOVE INTO AREAS OF JOSHUA TREE NATIONAL PARK...MAINLY TO THE
SOUTHEAST OF LOST HORSE KEYS VIEW...AND MOSTLY OVER OPEN GROUND.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
RIVERSIDE AND SOUTHERN SAN BERNARDINO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3404 11600 3392 11576 3372 11593 3374 11600
3378 11606 3384 11613 3389 11617
TIME...MOT...LOC 1703Z 221DEG 22KT 3382 11605
CBSpecial weather statement, Jul 18, 10:53 AM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1053 AM PDT SAT JUL 18 2015
CAZ030-032-181830-
RIVERSIDE COUNTY/EASTERN DESERTS CA-JOSHUA TREE NATIONAL PARK CA-
1053 AM PDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL RIVERSIDE AND EAST CENTRAL SAN BERNARDINO COUNTIES
UNTIL 1130 AM PDT
AT 1050 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHWEST OF EAGLE MTN...OR 21 MILES NORTH OF CHIRIACO
SUMMIT...MOVING NORTHEAST AT 20 MPH. THE STORM WAS OVER THE EASTERN
PORTION OF JOSHUA TREE NATIONAL PARK.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY OPEN AND HIGHER TERRAIN LOCATIONS
ACROSS THE EASTERN PORTION OF JOSHUA TREE NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3407 11530 3388 11555 3387 11580 3404 11572
3404 11561 3408 11560
TIME...MOT...LOC 1750Z 221DEG 21KT 3397 11565
CBSpecial weather statement, Jul 18, 11:10 AM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1110 AM PDT SAT JUL 18 2015 CAZ030-032-181900- RIVERSIDE COUNTY/EASTERN DESERTS CA-JOSHUA TREE NATIONAL PARK CA- 1110 AM PDT SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL RIVERSIDE AND SOUTHEASTERN SAN BERNARDINO COUNTIES UNTIL NOON PDT AT 1108 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DESERT CENTER...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DESERT CENTER...INTERSTATE 10 AND HIGHWAY 177 NORTH OF DESERT CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3367 11523 3372 11546 3405 11536 3398 11503 TIME...MOT...LOC 1808Z 205DEG 17KT 3377 11531 CB
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:05 AM PDT | Special Weather Statement | PSR | Riverside | 40 min |
| Jul 18, 10:29 AM PDT | Areal Flood Advisory | PSR | Riverside | 3 hr |
| Jul 18, 10:53 AM PDT | Special Weather Statement | PSR | Riverside | 37 min |
| Jul 18, 11:11 AM PDT | Areal Flood Advisory | PSR | Riverside, San Bernardino | 3 hr |
| Jul 18, 11:37 AM PDT | Severe Thunderstorm Warning | PSR | Riverside | 38 min |
| Jul 18, 1:42 PM PDT | Areal Flood Advisory | PSR | Riverside | 3 hr |
| Jul 18, 1:43 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 32 min |
| Jul 18, 2:18 PM PDT | Special Weather Statement | PSR | Imperial | 42 min |
| Jul 18, 2:22 PM PDT | Blowing Dust Advisory | PSR | 71 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.